Alert archive / Texas / Red Flag Warnings in 2010
Red Flag Warning 10, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Dec 10, 2010, 3:18 PM CST for 21 counties in Texas. It took effect at Dec 11, 2010, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2010, 3:18 PM CST (21:18 UTC)
- In effect from
- Dec 11, 2010, 10:00 AM CST
- Expired
- Dec 11, 2010, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
All 21 counties
Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Edwards County, TX, Gillespie County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX
The radar
The Austin/San Antonio radar (KEWX), 82 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2566 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
378 WWUS84 KEWX 102118 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 318 PM CST FRI DEC 10 2010 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM SATURDAY FOR THE HILL COUNTRY AND THE ADJACENT AREAS OF SOUTH CENTRAL TEXAS... .A DRY COLD FRONT WILL MOVE ACROSS THE AREA LATE SATURDAY MORNING INTO THE AFTERNOON. THIS WILL BRING DRY WINDY CONDITIONS TO SOUTH CENTRAL TEXAS. NORTHERLY WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS AND RELATIVE HUMIDITIES FALLING INTO THE UPPER TEENS TO LOWER 20S CAN BE EXPECTED FROM LATE SATURDAY MORNING INTO THE AFTERNOON. THE GREATEST THREAT AREA WILL BE THE EDWARDS PLATEAU. TXZ171>173-183>193-202>208-110600- /O.UPG.KEWX.FW.A.0004.101211T1600Z-101212T0000Z/ /O.NEW.KEWX.FW.W.0010.101211T1600Z-101212T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-KINNEY-UVALDE-MEDINA- BEXAR-COMAL-GUADALUPE-CALDWELL- 318 PM CST FRI DEC 10 2010 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DRY COLD FRONT WILL MOVE ACROSS THE AREA LATE SATURDAY MORNING INTO THE AFTERNOON. THIS WILL BRING DRY WINDY CONDITIONS TO SOUTH CENTRAL TEXAS. NORTHERLY WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS AND RELATIVE HUMIDITIES FALLING INTO THE UPPER TEENS TO LOWER 20S CAN BE EXPECTED FROM LATE SATURDAY MORNING INTO THE AFTERNOON. THE GREATEST THREAT AREA WILL BE THE EDWARDS PLATEAU. WINDS WILL GRADUALLY SUBSIDE AND RELATIVE HUMIDITIES WILL RECOVER SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
3 follow-up statements
278 WWUS84 KEWX 110552 AAB RFWEWX URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1152 PM CST FRI DEC 10 2010 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM SATURDAY FOR THE HILL COUNTRY AND THE ADJACENT AREAS OF SOUTH CENTRAL TEXAS... .A DRY COLD FRONT WILL MOVE ACROSS THE AREA LATE SATURDAY MORNING INTO THE AFTERNOON. THIS WILL BRING DRY WINDY CONDITIONS TO SOUTH CENTRAL TEXAS. NORTHERLY WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS AND RELATIVE HUMIDITIES FALLING INTO THE UPPER TEENS TO LOWER 20S CAN BE EXPECTED FROM LATE SATURDAY MORNING INTO THE AFTERNOON. THE GREATEST THREAT AREA WILL BE THE EDWARDS PLATEAU. TXZ171>173-183>193-202>208-111230- /O.CON.KEWX.FW.W.0010.101211T1600Z-101212T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-KINNEY-UVALDE-MEDINA- BEXAR-COMAL-GUADALUPE-CALDWELL- 1152 PM CST FRI DEC 10 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST SATURDAY... A DRY COLD FRONT WILL MOVE ACROSS THE AREA LATE SATURDAY MORNING INTO THE AFTERNOON. THIS WILL BRING DRY WINDY CONDITIONS TO SOUTH CENTRAL TEXAS. NORTHERLY WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS AND RELATIVE HUMIDITIES FALLING INTO THE UPPER TEENS TO LOWER 20S CAN BE EXPECTED FROM LATE SATURDAY MORNING INTO THE AFTERNOON. THE GREATEST THREAT AREA WILL BE THE EDWARDS PLATEAU. WINDS WILL GRADUALLY SUBSIDE AND RELATIVE HUMIDITIES WILL RECOVER SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
612 WWUS84 KEWX 111039 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 439 AM CST SAT DEC 11 2010 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM TODAY FOR THE HILL COUNTRY AND THE ADJACENT AREAS OF SOUTH CENTRAL TEXAS... .A DRY COLD FRONT WILL MOVE ACROSS THE AREA LATER THIS MORNING AND INTO THE AFTERNOON. THIS WILL BRING DRY WINDY CONDITIONS TO SOUTH CENTRAL TEXAS. NORTHERLY WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS AND RELATIVE HUMIDITIES FALLING INTO THE TEENS TO LOWER 20S CAN BE EXPECTED FROM LATE THIS MORNING INTO THE AFTERNOON HOURS. THE GREATEST THREAT AREA WILL BE THE EDWARDS PLATEAU AND NORTHERN HILL COUNTRY. TXZ171>173-183>193-202>208-112130- /O.CON.KEWX.FW.W.0010.101211T1600Z-101212T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-KINNEY-UVALDE-MEDINA- BEXAR-COMAL-GUADALUPE-CALDWELL- 439 AM CST SAT DEC 11 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... WINDS WILL GRADUALLY SUBSIDE AND RELATIVE HUMIDITIES WILL RECOVER SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
727 WWUS84 KEWX 112118 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 318 PM CST SAT DEC 11 2010 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM TODAY FOR THE HILL COUNTRY AND THE ADJACENT AREAS OF SOUTH CENTRAL TEXAS... .A DRY COLD FRONT HAS MOVED ACROSS THE AREA TODAY AND BROUGHT DRY...WINDY CONDITIONS TO SOUTH CENTRAL TEXAS. NORTHERLY WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS AND RELATIVE HUMIDITIES FALLING INTO THE TEENS TO LOWER 20S CAN BE EXPECTED FOR THE REST OF THE AFTERNOON. THE GREATEST THREAT AREA WILL BE THE EDWARDS PLATEAU AND NORTHERN HILL COUNTRY. TXZ171>173-183>193-202>208-120000- /O.CON.KEWX.FW.W.0010.000000T0000Z-101212T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-KINNEY-UVALDE-MEDINA- BEXAR-COMAL-GUADALUPE-CALDWELL- 318 PM CST SAT DEC 11 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Dec 10, 11:34 AM CST, 3 hours 44 minutes earlier.
Area forecast discussion, Dec 10, 11:34 AM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1134 AM CST FRI DEC 10 2010 .AVIATION... CIGS AND VIS HAVE ENTERED VFR CATEGORY FOR THE DAY. WINDS WILL CONTINUE FROM THE SOUTH TODAY. PRESSURE GRADIENT WILL BE A LITTLE TIGHTER AROUND AUS AND WINDS WILL GUST IN THE LOW 20S THIS AFTERNOON. MVFR/IFR CIGS AND VIS WILL RETURN AGAIN TONIGHT AFTER AROUND 08Z IN THE AUSTIN AND SAN ANTONIO AREAS. DRT WILL REMAIN VFR THROUGH THE FORECAST PERIOD. FOR OUR 30 HOUR TERMINALS...A COLD FRONT WILL MOVE THROUGH THE AREA TOMORROW AROUND NOON AND WINDS WILL SHIFT TO NORTHERLY AND INCREASE TO NEAR 15 KTS. && .PREV DISCUSSION... /ISSUED 252 AM CST FRI DEC 10 2010/ DISCUSSION... PATCHY LIGHT FOG DEVELOPING ACROSS THE COASTAL PLAINS THIS MORNING AND WILL CONTINUE TO SPREAD NWD INTO THE I35 CORRIDOR BY SUNRISE. MODERATE SLY LOW LEVEL FLOW OFF CONTINUES JUST ABOVE THE COOL SURFACE LAYER AND EXPECT SOME LOW STRATUS DEVELOPMENT ALONG THE ESCARPMENT INTO THE HILL COUNTRY WHERE PRESSURE GRADIENT STRONGEST. EXPECT MOST LOW CLOUDS/FOG TO MIX OUT IN THE MID TO LATE MORNING WITH WARMER AFTERNOON TEMPERATURES...HOWEVER THE LOW SUN ANGLE COULD RESULT IN LINGERING CLOUDS INTO THE EARLY AFTERNOON. OTHERWISE THE DRY NWLY FLOW ALOFT PREVAILS IN THE SHORT TERM WITH ANOTHER DRY COLD FRONT PUSHING INTO S TX SATURDAY MORNING WITH DRY WINDY CONDITIONS FOR THE AREA SATURDAY AFTERNOON. HAVE DECIDED TO POST A FIRE WEATHER WATCH FOR LATE SATURDAY MORNING THRU THE AFTERNOON AS WIND SPEEDS AND HUMIDITIES WILL BE NEAR OR EXCEEDING CRITICAL VALUES FOR MORE THAN ONE OR TWO HOURS. COLDER SATURDAY NIGHT INTO SUNDAY NIGHT WITH THE COLDEST NIGHT LIKELY SUNDAY NIGHT AS WINDS WILL BE NEAR CALM. RETURN FLOW SETS UP MONDAY AFTERNOON INTO TUESDAY WITH A GRADUAL WARMING TREND. HOWEVER ONLY SHALLOW MOISTURE AND THEREFORE PATCHY FOG AGAIN POSSIBLE TUESDAY AND WEDNESDAY MORNINGS. A MORE ZONAL FLOW SETS UP BY THE MID TO LATE WEEK...WITH A WEAK BACK DOOR COLD FRONT ON THURSDAY NIGHT/FRIDAY. AN UPPER TROF OFF BAJA COULD RESULT SOME OVERRUNNING CLOUDS FRIDAY..HOWEVER HAVE NOT INCLUDED ANY POPS ABOVE 10% JUST YET...AND ANY PRECIPITATION WOULD BE LIGHT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 50 73 36 58 / 0 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 70 47 74 34 57 / 0 0 0 0 0 NEW BRAUNFELS MUNI AIRPORT 72 48 77 37 59 / 0 0 0 0 0 BURNET MUNI AIRPORT 69 46 73 32 54 / 0 0 0 0 0 DEL RIO INTL AIRPORT 73 40 75 37 62 / 0 0 0 0 0 GEORGETOWN MUNI AIRPORT 70 48 72 33 55 / 0 0 0 0 0 HONDO MUNI AIRPORT 72 40 77 35 62 / 0 0 0 0 0 SAN MARCOS MUNI AIRPORT 71 47 76 35 58 / 0 0 0 0 0 LA GRANGE - FAYETTE REGIONAL 72 56 74 36 56 / 0 0 0 0 0 SAN ANTONIO INTL AIRPORT 73 47 76 37 60 / 0 0 0 0 0 STINSON MUNI AIRPORT 74 48 78 39 61 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING COUNTIES: BANDERA...BASTROP...BEXAR...BLANCO... BURNET...CALDWELL...COMAL...EDWARDS...GILLESPIE...GUADALUPE... HAYS...KENDALL...KERR...KINNEY...LLANO...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON. && 04/05
Hazardous weather outlook, Dec 10, 5:01 AM CST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 501 AM CST FRI DEC 10 2010 TXZ171>173-183>193-202>208-111100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-KINNEY-UVALDE-MEDINA- BEXAR-COMAL-GUADALUPE-CALDWELL- 501 AM CST FRI DEC 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE TODAY ACROSS THE EDWARDS PLATEAU...WESTERN HILL COUNTRY AND RIO GRANDE PLAINS. RELATIVE HUMIDITIES WILL FALL BELOW 25 PERCENT DURING THE AFTERNOON WITH SOUTHERLY WINDS OF 5 TO 15 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SATURDAY. A FIRE WEATHER WATCH IS IN EFFECT ON SATURDAY FROM 10 AM TO 6 PM. A COLD FRONT WILL MOVE SOUTHWARD ACROSS THE REGION LOWERING RELATIVE HUMIDITIES BELOW 20 PERCENT. WINDS WILL BECOME NORTHERLY AT 10 TO 15 MPH WITH THE PASSAGE OF THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ194-209-217>225-228-111100- LEE-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA-DIMMIT- 501 AM CST FRI DEC 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ELEVATED FIRE WEATHER CONDITIONS WILL DEVELOP ON SATURDAY IN THE WAKE OF A COLD FRONT. RELATIVE HUMIDITIES WILL FALL BELOW 25 PERCENT WITH NORTHERLY WINDS OF 10 TO 15 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 4:43 AM CST | Fire Weather Watch | EWX | Bandera, Bastrop, Bexar, Blanco, Burnet, Caldwell and 15 more | 11 hr |
Nearby
Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.